Alert archive / California / Wind Advisories in 2014
Wind Advisory 28, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jun 13, 2014, 2:20 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2014, 2:20 PM PDT (21:20 UTC)
- Expired
- Jun 14, 2014, 12:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
611 WWUS76 KHNX 132120 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 220 PM PDT FRI JUN 13 2014 CAZ095-098-099-140530- /O.NEW.KHNX.WI.Y.0028.140613T2120Z-140614T0700Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 220 PM PDT FRI JUN 13 2014 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR THE KERN COUNTY MOUNTAINS AND DESERT. * WINDS: INCREASING TO 15 TO 25 MPH WITH GUSTS UP TO 50 MPH THIS EVENING. WINDS DIMINISHING BY MIDNIGHT. * TIMING: WINDS INCREASING THIS AFTERNOON WITH STRONGEST WINDS THIS EVENING. * LOCATIONS INCLUDE: MOJAVE...INYOKERN...CACHE CREEK...HIGHWAY 178 THROUGH AND BELOW WALKER PASS...RIDGECREST...HIGHWAY 14...HIGHWAY 58 BELOW THE TEHACHAPI PASS...U.S. 395 IN THE INDIAN WELLS VALLEY. * IMPACTS: GUSTY CROSSWINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST OR SAND ARE POSSIBLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SANGER WEATHER.GOV/HANFORD
2 follow-up statements
280 WWUS76 KHNX 140523 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1023 PM PDT FRI JUN 13 2014 CAZ095-098-099-140700- /O.CON.KHNX.WI.Y.0028.000000T0000Z-140614T0700Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1023 PM PDT FRI JUN 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR THE KERN COUNTY MOUNTAINS AND DESERT. * WINDS: 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. WINDS DIMINISHING AFTER MIDNIGHT. * LOCATIONS INCLUDE: MOJAVE...INYOKERN...CACHE CREEK...HIGHWAY 178 THROUGH AND BELOW WALKER PASS...RIDGECREST...HIGHWAY 14... HIGHWAY 58 BELOW THE TEHACHAPI PASS...U.S. 395 IN THE INDIAN WELLS VALLEY. * IMPACTS: GUSTY CROSSWINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST OR SAND ARE POSSIBLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JDB WEATHER.GOV/HANFORD
018 WWUS76 KHNX 140651 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1151 PM PDT FRI JUN 13 2014 CAZ095-098-099-140800- /O.EXP.KHNX.WI.Y.0028.000000T0000Z-140614T0700Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1151 PM PDT FRI JUN 13 2014 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT FOR THE KERN COUNTY MOUNTAINS AND DESERT. WINDS HAVE DIMINISHED BELOW ADVISORY LEVEL. ALTHOUGH...WIND GUSTS TO 40 MPH WILL BE POSSIBLE OVERNIGHT THROUGH HIGHER ELEVATION MOUNTAIN PASSES OF THE KERN COUNTY MOUNTAINS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. $$ MOLINA WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jun 13, 3:30 AM PDT, 10 hours 50 minutes earlier.
Area forecast discussion, Jun 13, 3:30 AM PDT, 10 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
330 AM PDT FRI JUN 13 2014
.SYNOPSIS...
A WESTERLY WIND ALOFT WILL ALLOW FOR A CONTINUED SLIGHT COOLING
TREND. THIS WESTERLY WIND IS EXPECTED THROUGH THE WEEK ACHIEVING
NEAR NORMAL TEMPERATURES FOR THE WEEKEND.
&&
.DISCUSSION...
THE COOLING TREND IN TEMPERATURES WILL CONTINUE TODAY RESULTING
FROM AN UPPER LOW FINALLY PUSHES ONSHORE OVERNIGHT. THE ASSOCIATED
SURFACE COLD FRONT WAS STILL OVER NORTHERN CALIFORNIA THIS MORNING
...BUT WILL PUSH THROUGH CENTRAL CALIFORNIA LATER TODAY. THIS PUSH
WILL RESULT IN STRONG SURFACE WINDS...MAINLY OVER KERN COUNTY...
TODAY WITH SPEEDS REACHING 40 MPH OVER LOCALIZED AREAS. IN
ADDITION...COOL AIR WILL CONTINUE TO INFLUENCE CONDITIONS OVER THE
SAN JOAQUIN VALLEY AS MAIN LOCATIONS STRUGGLE TO REACH 90 DEG-F.
BY SATURDAY...THE COLD FRONT WILL HAVE PUSHED WELL INTO THE DESERT
SOUTHWEST WITH MOST OF SOUTHERN CALIFORNIA IN A POST FRONTAL
ENVIRONMENT. WHILE WINDS WILL BEGIN TO DIMINISH ON SATURDAY...
TEMPERATURES WILL BEGIN THEIR SLOW RISE.
LONGER RANGE MODELS CONTINUE TO SHOW THE JET STREAM FLOW SHIFTING
NORTH AND OUT OF CENTRAL CALIFORNIA. NORTHERN CALIFORNIA MAY STILL
FEEL THE EFFECTS OF THE COOLER AIR THIS WEEKEND WITH THE DISTRICT
SEEING A TRANSITION BACK TO WARMER CONDITIONS. WHILE NEAR NORMAL
CONDITIONS WILL BE FELT THIS WEEKEND...MONDAY WILL SEE TEMP/S
ACROSS THE SAN JOAQUIN VALLEY REACHING THE MID 90S. EVEN WITH
HIGHER UNCERTAINTY IN THE LONGER RANGE...THE TREND OF REACHING THE
CENTURY MARK BY WEDNESDAY IS STILL POSSIBLE. BY THE END OF THE
FORECAST PERIOD...MODELS STILL PROGGING A RIDGE PATTERN WHICH
INCREASES THE POTENTIAL OF MOST VALLEY LOCATIONS REACHING 100
DEG-F. IN ADDITION...WITH THE FLOW ALOFT BECOMING MORE SOUTHERN
TOWARD DAY 7...THE POTENTIAL OF SIERRA CREST THUNDERSTORMS WILL
INCREASE. YET...A WESTERLY FLOW WILL STILL DOMINATE AND CONFINE
THUNDERSTORM ACTIVITY TO THE SIERRA CREST.
&&
.AVIATION...
SFC WIND GUSTS UP TO 40 KTS WILL BE POSSIBLE IN THE INDIAN WELLS
VALLEY AND KERN DESERT BELOW THE PASSES AND CANYONS AFTER 19Z
FRIDAY. OTHERWISE...VFR CONDITIONS WILL PREVAIL ACROSS THE AREA
DURING THE NEXT 24 HOURS.
&&
.AIR QUALITY ISSUES...
NONE.
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.
THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 06-13 107:1949 69:1922 71:1985 47:1907
KFAT 06-14 108:1966 65:1962 72:2007 42:1907
KFAT 06-15 109:1961 68:1995 77:2000 47:1907
KBFL 06-13 106:1940 75:1907 76:1975 41:1907
KBFL 06-14 111:1961 70:1962 78:1975 43:1907
KBFL 06-15 113:1961 69:1923 80:1966 40:1907
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
PUBLIC...MOLINA
AVN/FW...ANDERSEN
SYNOPSIS...MOLINA
WEATHER.GOV/HANFORDNearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.